Thunderstorm Wind, Sterling
- When
- June 13, 6:40 PM CST
- Where
- Sterling County, 14.1 mi W of Sterling City
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.840, -101.240
A cluster of thunderstorms developed between Midland and Sterling City. The storms eventually drifted east into Sterling county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
A cluster of thunderstorms developed between Midland and Sterling City. The storms eventually drifted east into Sterling county. Local law enforcement reported winds estimated around 60 mph.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 13, 5:38 PM CST, 1 hour 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 638 PM CDT FRI JUN 13 2008 .AVIATION... SCATTERED STORMS CONTINUE JUST TO THE WEST OF WEST CENTRAL TEXAS ACROSS THE EASTERN PERMIAN BASIN. SLOW EASTWARD MOVEMENT...SO DOES NOT LOOK LIKE IT WILL APPROACH TERMINAL LOCATIONS. WILL MENTION A CB AT KABI AND KSJT FOR THE NEXT FEW HOURS...AND CONTINUE TO MONITOR. OTHERWISE...LESS WINDY THAN IN PREVIOUS DAYS...BUT SOUTH TO SOUTHEAST FLOW WILL CONTINUE. LOW CLOUDS...MVFR CEILINGS...WILL MOVE BACK INTO THE SOUTHEAST SECTIONS OF THE AREA BY SUNRISE SATURDAY MORNING. AS HAS HAPPENED THE LAST FEW DAYS...MVFR CEILINGS WILL BE FAIRLY SHORT LIVED WILL VFR CONDITIONS PREVAILING MOST OF THE TIME. && .PREV DISCUSSION... /ISSUED 223 PM CDT FRI JUN 13 2008/ SHORT TERM... A STATIONARY FRONT EXTENDED FORM EXTREME NORTHWEST OKLAHOMA ON SOUTHWEST TO NEAR A KCDS-KINK LINE. WEST CENTRAL TEXAS REMAINING SOUTH OF THE FRONT WITH TEMPS IN THE LOWER TO MID 90S AND DEWPOINTS IN THE UPPER 50S TO MID 60S. STORMS WILL DEVELOP ALONG THE FRONT ACROSS OKLAHOMA LATE THIS AFTERNOON. A FEW OF THESE STORMS MAY MAKE IT SOUTH INTO THE NORTHERN BIG COUNTRY TONIGHT. WILL KEEP SLGT CHC POPS FOR THIS AREA. LONG TERM... FLAT UPPER LEVEL RIDGE TO REMAIN OVER WEST CENTRAL TEXAS SATURDAY THROUGH NEXT FRIDAY. THE GFS IS STILL INDICATING SOME UPPER LEVEL NORTHWEST FLOW MCS ACTIVITY NEXT WEEK ACROSS OKLAHOMA AND ARKANSAS...REMAINING NORTH AND EAST OF THE CWFA. FOR SATURDAY...LOOKS LIKE TSTMS WILL DEVELOP ACROSS THE TEXAS PANHANDLE AND MOVE SLOWLY SOUTHEAST. AN ISOLD STORM MAY MAKE INTO THE NORTHERN BIG COUNTRY...HOWEVER WILL KEEP THE FORECAST DRY. GOING WITH A DRY FORECAST SUNDAY THROUGH NEXT FRIDAY. HIGHS WILL BE 97 TO 103...WITH LOWS 70 TO 75. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 73 96 73 99 / 10 0 10 0 SAN ANGELO 73 100 73 101 / 0 0 0 0 JUNCTION 73 96 73 99 / 10 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 229 PM CDT FRI JUN 13 2008 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-141930- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 229 PM CDT FRI JUN 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 23/HUBER
The San Angelo radar (KSJT), 88 km away, was scanning. The volume nearest the first event began at 00:38 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 117014.